Alert archive / South Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 37, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 22, 2006, 6:58 PM EDT for Berkeley County, South Carolina. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 22, 2006, 6:58 PM EDT (22:58 UTC)
- Expired
- Apr 22, 2006, 8:00 PM EDT
- In force
- 62 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Berkeley County, SC
The radar
The Columbia radar (KCAE), 130 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 7:05 PM EDT | HAIL 0.88 | Bonneau Beach, SC | PENNY TO NICKEL HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2168 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 556 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 222258
SVRCHS
SCC015-230000-
/O.NEW.KCHS.SV.W.0037.060422T2258Z-060423T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
658 PM EDT SAT APR 22 2006
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA
* UNTIL 800 PM EDT
* AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR BONNEAU BEACH...OR ABOUT 7 MILES NORTH OF
MONCKS CORNER...MOVING EAST AT 15 MPH. ANOTHER SEVERE THUNDERSTORM
WAS LOCATED NEAR RUSSELVILLE...MOVING NORTHEAST AT 15 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
PINOPOLIS...
BONNEAU BEACH...
BONNEAU...
SAINT STEPHEN...
JAMESTOWN...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3337 8016 3319 8012 3327 7958 3331 7973
3337 7978 3341 7985 3344 7987 3348 7993
$$2 follow-up statements
000
WWUS52 KCHS 222338
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
737 PM EDT SAT APR 22 2006
SCC015-230000-
/O.CON.KCHS.SV.W.0037.000000T0000Z-060423T0000Z/
BERKELEY-
737 PM EDT SAT APR 22 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR BERKELEY COUNTY...
AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR MACBETH...OR ABOUT 6 MILES NORTHEAST OF
MONCKS CORNER...MOVING NORTHEAST AT 25 MPH.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3321 8014 3308 8003 3327 7959 3332 7974
3337 7978 3343 7987
$$000
WWUS52 KCHS 222357
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
757 PM EDT SAT APR 22 2006
SCC015-230007-
/O.EXP.KCHS.SV.W.0037.000000T0000Z-060423T0000Z/
BERKELEY-
757 PM EDT SAT APR 22 2006
...THE SEVERE THUNDERSTORM WARNING FOR BERKELEY COUNTY WILL EXPIRE AT
800 PM EDT...
AT 756 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR
THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER OR STORM
RELATED DAMAGE TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO
IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN
CHARLESTON.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3321 8014 3308 8003 3327 7959 3332 7974
3337 7978 3343 7987
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 3:22 PM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, Apr 22, 3:22 PM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 322 PM EDT SAT APR 22 2006 ...SLGT RISK FOR SVR TSTMS WL CONTINUE THROUGH EARLY EVNG... .SHORT TERM /TODAY THROUGH SUNDAY/...SFC DEWPTS HAVEN FALLEN A BIT MORE THAN XPCTD THIS AFTN IN RESPONSE TO SUBSIDENCE IN THE WAKE OF THE INTENSE CONVECTIVE LINE THAT DVLPD OFF THE SC COAST EARLIER IN THE DAY. DESPITE THIS DROP...MODIFIED 18Z SOUNDING FROM CHS AS WELL AS VARIOUS MESOANALYSIS TOOLS CONTINUE TO INDICATE A MODERATELY UNSTABLE ATMOS IN PLACE ACROSS THE RGN WITH SBCAPES OF 1500-2000 J/KG...LI/S OF -4 TO -6 C AND MID-LVL LAPSE RATES OF 6-6.5 C/KM. CONVECTIVE CELLS E THE MACON AREA ARE SLOWLY ORGANIZING INTO LINEAR SEGMENTS AND WL MOVE ACROSS THE FCST AREA THIS AFTN INTO THIS EVNG AS THE UPR TROF AND ATTENDANT CDFNT OVR GA SHIFTS FARTHER TO THE E/NE. THERMODYNAMIC AND KINEMATIC PROFILES REMAIN CONDUCIVE FOR SVR WX SO WL MAINTAIN A MENTION OF LARGE HAIL AND DAMAGING WNDS IN THE GRIDS AND ASSOC TXT PRODUCTS THROUGH ERLY EVNG. SPC CONTINUES TO MONITOR THE RGN FOR A PSBL SVR TSTM WATCH BUT UNLESS THE ACTIVITY E OF MACON BECOMES SUBSTANTIALLY MORE ORGANIZED...A WATCH POLYGON WL LIKELY NOT BE ISSUED. PCPN CHANCES WL QUICKLY DIMINISH BY LTE EVNG AS THE DEEPER MOISTURE PUSHES OFF THE COAST AND CONSIDERABLY DRIER MID-LVL AIR ADVECTS IN FROM THE W/NW. WL CARRY CHANCE POPS THROUGH 04-05Z THEN DROP POPS CONSIDERABLY AFTER THAT...SHOWING ZERO POPS BY SUNRISE SUN. LOWS TNGT WL RANGE FROM THE MID-UPR 50S WELL INLAND TO THE UPR 50S/LWR 60S ALONG THE COAST. IT WL BE MOSTLY SUNNY...WARMER AND SOMEWHAT DRIER ACROSS THE RGN ON SUN. FCST SOUNDINGS SUGGEST A THIN CU FIELD COULD DVLP DURING THE AFTN HRS WITH CONVECTIVE TEMPS IN THE LWR-MID 80S...HWVR LOW-LVL MOISTURE WL BE SHALLOW. PREFER TO GO WITH MOSTLY SUNNY SKIES GOING FOR NOW. HIGHS WL RANGE FROM THE UPR 80S INLAND TO THE MID 80S ALONG THE COAST. NW WNDS IN THE MRNG SHOULD QUICKLY VEER SLY IN THE AFTN WITH THE DVLPMNT OF THE AFTN SEA BREEZE. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...NO MAJOR CHANGES WERE MADE DUE TO ON-GOING SVR WX MONITORING TDA. CDFNT IS FCST TO MOVE ACROSS THE AREA ON WED BRINGING A CHANCE FOR SCATTERED SHOWERS AND TSTMS. HIGH PRES WL BUILD IN THU AND AND REMAIN ACROSS THE RGN THROUGH SAT. && .MARINE...THE SMALL CRAFT ADVISORY HAS BEEN VERY MARGINAL TDA. SEAS AT 41004 ARE HOLDING IN THE 6-7 FT RANGE AND THE CHARLESTON HARBOR PILOT BOAT JUST REPORTED SEAS OF 4-5 FT ABOUT 12 NM OUT FROM SHORE. SUSPECT 5-6 FT SEAS ARE OCCURRING SOMEWHERE IN THE 15-20 NM RANGE. PER COORD WITH WFO ILM...WL MAINTAIN THE SCA FOR AMZ350 THROUGH TNGT. OTRW NO MAJOR PROBLEMS THROUGH THE REMAINDER OF THE FCST PERIOD. && .AVIATION...CONVECTION FIRING ACROSS THE CSRA THIS AFTN COULD IMPACT THE TERMINALS LTR THIS EVNG...PROBABLY IN THE 21-02Z TIME FRAME. ONCE THESE STORMS MOVE THROUGH...EXCEPT VFR CONDITIONS TO PREVAIL OVRNGT WITH A GRADUAL WIND SHIFT TO THE NW. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...SMALL CRAFT ADVISORY FOR AMZ350. && ST
Hazardous weather outlook, Apr 22, 4:00 AM EDT, 14 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 400 AM EDT SAT APR 22 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-231000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 400 AM EDT SAT APR 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .SEVERE THUNDERSTORMS...A STRONG COLD FRONT MOVING IN FROM THE WEST IN CONJUNCTION WITH A WARM AND MOIST AIRMASS IN PLACE...WILL ALLOW NUMEROUS THUNDERSTORMS TO DEVELOP ACROSS THE ENTIRE AREA. SOME STORMS THAT DO DEVELOP MAINLY THIS AFTERNOON AND EVENING MAY CONTAIN LARGE HAIL AND DAMAGING WINDS. PLEASE REFER TO THE SPECIAL WEATHER STATEMENT ISSUED BY THE NATIONAL WEATHER SERVICE IN CHARLESTON FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. PY
In the hours before
Local storm report, Apr 22, 6:21 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
621 PM EDT SAT APR 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL 3 SE EADYTOWN 33.38N 80.11W
04/22/2006 M1.00 INCH BERKELEY SC STORM CHASER
&&
STLocal storm report, Apr 22, 6:25 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
625 PM EDT SAT APR 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 2 E EADYTOWN 33.41N 80.11W
04/22/2006 E0.75 INCH BERKELEY SC TRAINED SPOTTER
PEA TO PENNY HAIL ON THE GROUND.
&&
STLocal storm report, Apr 22, 6:28 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
628 PM EDT SAT APR 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 4 ESE EADYTOWN 33.39N 80.08W
04/22/2006 M0.75 INCH BERKELEY SC TRAINED SPOTTER
PENNY HAIL COVERING THE GROUND JUST SOUTH OF ANGLES
LANDING ON THE SHORES OF LAKE MOULTRIE.
&&
STLocal storm report, Apr 22, 6:42 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
642 PM EDT SAT APR 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL CROSS 33.33N 80.15W
04/22/2006 M1.00 INCH BERKELEY SC TRAINED SPOTTER
NICKEL AND QUARTER SIZE HAIL.
&&
STLocal storm report, Apr 22, 6:50 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
650 PM EDT SAT APR 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL SAINT STEPHEN 33.40N 79.92W
04/22/2006 E0.75 INCH BERKELEY SC LAW ENFORCEMENT
&&
STLocal storm report, Apr 22, 6:54 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
654 PM EDT SAT APR 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 2 W SAINT STEPHEN 33.40N 79.96W
04/22/2006 M1.00 INCH BERKELEY SC FIRE DEPT/RESCUE
&&
STThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 5:56 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 64 min |
| Apr 22, 6:11 PM EDT | Tornado Warning | CHS | Berkeley | 34 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.